Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 235, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2006, 6:21 PM CDT for Vermilion County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2006, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 26, 2006, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:40 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 26, 3:40 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CDT MON JUN 26 2006 .DISCUSSION... MAIN CONCERN IS THE VARIOUS PERIODS OF STORMS OVER THE FIRST 3 DAYS. ALSO...THE POTENTIAL FOR SEVERE WEATHER TONIGHT AND WEDNESDAY. THE MODELS HAVE A GENERAL AGREEMENT ON THE DETAILS DUE TO THE PATTERN BEING RATHER STAGNANT/BLOCKED. THE NAM AND CANADIAN GLOBAL ARE IN CLOSER AGREEMENT... WITH THE GFS BEING A BIT MORE AGGRESSIVE. WILL LEAN TWRD NAM FOR DETAILS. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE DEEP COLD POOL HAS PROVIDE STEEP LAPSE RATES AND ENOUGH INSTABILITY FOR MARGINAL SEVERE STORMS SCATTERED OVER OUR CWA. COLD AIR FUNNELS HIGHLIGHTED THE ONSET...BUT HAVE TAMED DOWN AS THE AFTERNOON PROGRESSED. NO TOUCHDOWNS WERE REPORTED. MARGINAL SEVERE HAIL REPORTS HAVE DIMINISHED AS WELL. THE CENTER OF THE UPPER VORTEX IS VIRTUALLY DIRECTLY OVER OUR CWA...BUT THE BEST INSTABILITY IS IN OUR EASTERN CWA. STORMS ARE MOVING IN A SWIRL PATTERN AS A RESULT OF THE VORTEX PLACEMENT. THERE DOESNT APPEAR TO BE ANY THREAT FOR INCREASING SEVERITY TO THE STORMS...SO NO WATCH IS EXPECTED TONIGHT. WE SHOULD SEE THE STORMS CONTINUE TO DEVELOP THROUGH THE EVENING...THEN DIMINISH IN COVERAGE BY AROUND MIDNIGHT. I LEFT SOME ISOLATED WORDING IN FOR AFTER MIDNIGHT...BUT MOST AREAS SHOULD REMAIN DRY. TUESDAY MORNING WILL FEATURE A SHORT PERIOD OF RIDGING ALOFT...BEFORE THEN NEXT SHORTWAVE IN THE NORTHWEST FLOW DROPS SOUTHEAST INTO OUR CWA. THIS WILL PUT THE TIMING FOR STORMS MAINLY LATER TUESDAY AFTERNOON AND TUESDAY NIGHT. THAT PARTICULAR LOBE OF VORTICITY WILL BE IN TANDEM WITH A SURFACE COLD FRONT DROPPING SOUTH. IT APPEARS IT WILL LINGER ACROSS OUR CWA...AND BE A FOCUS FOR SURFACE TROUGHS TO MOVE ALONG THE REST OF THE WEEK. WEDNESDAY WILL BE MUCH LIKE TODAY...WITH THE COLD POOL SETTLING OVER ILLINOIS DURING THE DAY. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN HIGHLIGHTED BY SPC...PRIMARILY ALONG THE EAST TO WEST SURFACE FRONT THAT WILL LINGER ACROSS OUR CWA. LONG TERM...THURSDAY THROUGH MONDAY... THE LONG WAVE PATTERN APPEARS TO REMAIN BLOCKED UNTIL THE WEEKEND. THE MEAN TROUGH IN THE EAST AND THE RIDGE IN THE WEST WILL WEAKEN SLIGHTLY INTO THE WEEKEND...BUT THE OVERALL FLOW ACROSS ILLINOIS WILL REMAIN NORTHWEST. THIS BASICALLY MEANS THAT WE COULD SEE CONTINUED PERIODS OF SHOWERS AND STORMS AS H5 SHORTWAVES MOVE SOUTHEAST OVER THE RIDGE INTO ILLINOIS. ALSO...TEMPERATURES WILL NOT FLUCTUATE MUCH FROM DAY TO DAY...WITH SEASONAL NORMALS LIKELY THROUGH THIS FORECAST PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Jun 26, 11:56 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1156 AM CDT MON JUN 26 2006 ILZ038-043>046-052>057-061>063-066>068-071>073-271100- MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1156 AM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE... A NEARLY STATIONARY SURFACE BOUNDARY... AND MOIST UNSTABLE AIR WILL ALL INTERACT TO PRODUCE SCATTERED THUNDERSTORMS LATE THIS MORNING AND INTO THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE... WITH THE PRIMARY THREAT BEING LARGE HAIL. STORMS WILL TEND TO BE FOCUSED ALONG A WEAK SURFACE BOUNDARY EARLY ON... JUST WEST OF I-57... THEN WILL BECOME MORE SCATTERED AS THE AFTERNOON PROGRESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM PUSHES SLOWLY THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL BECOME STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION. CURRENTLY...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS ON WEDNESDAY COULD BECOME SEVERE...ALONG AND SOUTH OF INTERSTATE 72. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ILZ027>031-036-037-040>042-047>051-271100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1156 AM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL BRING THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL... BUT THE THREAT FOR SEVERE WEATHER IS EXPECTED TO BE OVER WEST CENTRAL ILLINOIS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM SLOWLY PUSHES THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL BECOME STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION. AT THIS TIME...NEITHER THE THUNDERSTORMS ON TUESDAY OR WEDNESDAY ARE EXPECTED TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE ALONG AND SOUTH OF INTERSTATE 72. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HARDIMAN/AUTEN
In the hours before
Local storm report, Jun 26, 5:06 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 2 S MOUNT PULASKI 39.98N 89.28W
06/26/2006 LOGAN IL CO-OP OBSERVER
WATER COVERING 300N ROAD BETWEEN 1600TH AND 1750TH AVE.
&&
GEELHARTLocal storm report, Jun 26, 5:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DOWNS 40.40N 88.87W
06/26/2006 E1.00 INCH MCLEAN IL CO-OP OBSERVER
EXTENSIVE CROP DAMAGE ON COUNTY ROAD 36 BETWEEN DOWNS AND
RANDOLPH. HAIL STILL UP TO DIME SIZE AN HOUR AFTER THE
HAIL FELL. SWOP REPORT.
&&
GEELHARTLocal storm report, Jun 26, 5:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 S MOUNT PULASKI 39.94N 89.28W
06/26/2006 E2.00 INCH LOGAN IL FIRE DEPT/RESCUE
0530 PM FLOOD 5 S MOUNT PULASKI 39.94N 89.28W
06/26/2006 LOGAN IL EMERGENCY MNGR
1600TH AVE CLOSED AT LAKE FORK CROSSING.
&&
GEELHARTLocal storm report, Jun 26, 5:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
548 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CALHOUN 38.65N 88.04W
06/26/2006 E1.25 INCH RICHLAND IL COUNTY OFFICIAL
1-1.25 INCH HAIL OCCURRED FROM 215PM TO 220PM WITH CORN
CROP DAMAGE FROM CALHOUN TO 1 MILE EAST OF TOWN. RECEIVED
FROM THE CALHOUN VILLAGE HALL.
&&
GOETSCHLocal storm report, Jun 26, 6:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 SE PHILO 39.97N 88.12W
06/26/2006 E0.88 INCH CHAMPAIGN IL CO-OP OBSERVER
REPORT OF HAIL FROM OFFICE SIGNIFICANT WEATHER OBSERVER.
&&
GOETSCHLocal storm report, Jun 26, 6:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
618 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 1 NW RIVERTON 39.86N 89.55W
06/26/2006 E0.75 INCH SANGAMON IL CO-OP OBSERVER
REPORT BETWEEN RIVERTON AND SHERMAN ON SHERMAN ROAD.
0618 PM HAIL 3 E SHERMAN 39.89N 89.55W
06/26/2006 E0.88 INCH SANGAMON IL TRAINED SPOTTER
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 63 min |
| Jun 26, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Jun 26, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 29 min |
| Jun 26, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 55 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 40 min |
| Jun 26, 4:20 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 41 min |
| Jun 26, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 53 min |
| Jun 26, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 62 min |
| Jun 26, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.